You are here:

Hair Loss/Hair loss after gardisal

Advertisement


Question
Hello,  My 16 year old daughter started losing hair (about 100 strands per day) 10 months ago.  The thinning was not noticeable until just recently and I don't think the hair's been growing back. She received her second gardisal injection in October last year and I'm sure their's a link.  I've seen several posts dated 2009 and older about losing hair after gardisal.  Do you have any recent information on whether the hair grows back naturally or what can be done?  She has a normal blood test result and we're waiting for metal toxicity results and an appt. with a naturopath.  Any information is appreciated.

Answer
Your daughter most likely has what is called a telogen effluvium which is where the hair goes into a shedding phase. This condition usually lasts from 6-18 months.  In our clinic we treat with B12 shots once a month. Oral B12 does not work as well.

Telogen effluvium is a form of nonscarring alopecia characterized by diffuse hair shedding, often with an acute onset. A chronic form with a more insidious onset and a longer duration also exists. Telogen effluvium is a reactive process caused by a metabolic or hormonal stress or by medications. Generally, recovery is spontaneous and occurs within 6-18 months.

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


Michael S. Fisher, <B>Ph.D., M.D.</B>

Expertise

published over 50 articles on the subject.

©2016 About.com. All rights reserved.